New side-effect – exhaustion

This last week I seem to have come across a new variant of the side-effects. I’ve always had quite a lot of tiredness, but last week (during the second week of the third cycle of chemotherapy drugs) I’ve been completely exhausted. I’ve struggled to wake up in the morning, struggled to stay awake during the day, and often completely failed.

It’s been very frustrating; these last few days have flown by, with me mostly asleep achieving nothing. When I have been awake I’ve had absolutely no ability to concentrate, and have been forgetful to a degree that has been frankly embarrassing, failing to even remember simple requests almost as soon as they’ve been asked of me. I’ve frequently found myself deciding to do something, walking into another room, and then realising that I’ve already forgotten why I’d even gone there.

The doctors warned me that the drugs were cumulative in their effects, and I guess that this is probably the first sign of that happening. I find it worrying that it’s come on so suddenly, so apparently severely, and with so much more of my treatment still to go though. I’m just hoping that as soon as I come off the chemotherapy drugs for my resting week (this coming week) I’ll regain some of my energy & concentration. And that perhaps this has just been a temporary “blip” in the severity of the side-effects.

Because at the moment, if my treatment continues in this vein, it’s looking as though I’m going to spend one week in three pretty much asleep for most of the next 4 months. Which is going to be really tough to deal with.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s